MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.411
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Dhr review was completed.Device history record (dhr) review.Part# 357.411, lot# 6984053.Manufactured by supplier (b)(4).Manufacturing date: 14-nov-2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The 357.411 insertion handle is a reusable instrument routinely used in the titanium trochanteric fixation nail (tfn) system to aid in femoral nail insertion.The returned 5+ year old insertion handle was received at customer quality (cq) with significant post manufacturing damage.The device has several dents and scratches including hammer marks on the "do not strike" etch.Therefore this complaint is confirmed for damage.However the complaint for misalignment was not able to be confirmed or replicated via functional test because the other devices used in the construct were not returned.The damage in the holes could contribute to the reported complaint condition.A dimensional inspection of features relevant to this complaint could not be obtained at cq due to the post manufacturing damage.Drawings manufactured through current were reviewed during this investigation.No product design issues or discrepancies were observed.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.A definitive root cause was not able to be determined.It is likely that the formation of dents and hammer marks were caused by misplaced hammer strikes and rough handling over the device's 5+ year service life which have led to this complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) reported as follow: it was reported that on an unknown date during the surgery, insertion handle for trochanteric fixation nail was bent or damaged and did not allow the aiming arm to align with the hole in the nail.There were no fragments generated, and there are no missing pieces.The surgery was completed using the device, with no reported patient harm.Concomitant device reported: tfn aiming arm (part # unknown, lot # unknown, quantity 1).This report is for one (1) insertion handle for trochanteric fixation nails.This is report 2 of 2 for (b)(4).

Brand Name
INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7443037
Report Number2939274-2018-51570
Device Sequence Number11124337
Product Code FZX
UDI-Device Identifier10886982196347
UDI-Public(01)10886982196347(10)6984053
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.411
Device Lot Number6984053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 04/09/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1